Should I Start finasteride. Or Wait? Help Please.. | HairLossTalk Forums

Should I Start finasteride. Or Wait? Help Please..

Discussion in 'Men's General Hair Loss Discussions' started by TimPro9976, Jan 2, 2018.

  1. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Any advice welcome.

    Been noticing my hair thin gradually at the crown over the past year!

    Is this early stage of balding ? All pics taken directly under light. Which makes it look 10x worse . But if I can keep my hair like it is now for the foreseeable future I’d be happy.

    No receding at the front. Burning and itch in that area and also when in contact with the pillow .

    I’m 27.

    Thanks
     

    Attached Files:

  2. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Also.. I do have a cowlick. But I’ve never noticed that bald patch before so it’s freaked me out ...
     
  3. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Advice needed
     
  4. michel sapin

    michel sapin Senior Member My Regimen

    Joined:
    Dec 6, 2015
    Messages:
    2,294
    Likes Received:
    533
    Dislikes Received:
    20
    My Regimen:
    My Regimen
    My Regimen
    looks normal to me
     
  5. Alphalete

    Alphalete Established Member My Regimen

    Joined:
    Dec 9, 2017
    Messages:
    233
    Likes Received:
    86
    Dislikes Received:
    8
    My Regimen:
    My Regimen
    My Regimen
    >No receding at the front. Burning and itch in that area and also when in contact with the pillow .[

    Perhaps you suffer from some sort of inflammation? I suffered from burning and itch but it all stopped when I started using Nizoral. Might work for you aswell.
     
  6. WinstonExPat

    Joined:
    Dec 5, 2017
    Messages:
    23
    Likes Received:
    10
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    I agree, I wouldn't even consider treatment. Hair density solid. Itch caused by something else?
     
  7. ZenHead

    ZenHead Established Member My Regimen

    Joined:
    Oct 25, 2017
    Messages:
    135
    Likes Received:
    119
    Dislikes Received:
    4
    My Regimen:
    My Regimen
    My Regimen
    Reminds me of my hair a year ago. It's hard to tell but personally I think it could be the start of male pattern baldness. But don't worry, it isn't even noticeable! just keep an eye on it for the next year and if it starts to get worse then get on finasteride, but watch out for side effects. You're lucky - there are new treatments in the pipeline being released in the next few years. if it gets worse, you'll probably be able to treat it without anyone even knowing. Just keep an eye on it. Best of luck to you
     
    TimPro9976, ElTioLaBota and Alphalete like this.
  8. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    So your hair has got worse over the last year ?

    You also don’t think it could just be my cowlick the ??

    Also my skin is very dry. I’m not sure if that’s what causes the itch and burning . I think I need to see a derm I just don’t want to wait around and do nothing and let it get a lot worse.
     
  9. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Also if it is the early stages . Surely there’s no harm in starting meds now???

    Thanks for your replies anyway!
     
  10. ZenHead

    ZenHead Established Member My Regimen

    Joined:
    Oct 25, 2017
    Messages:
    135
    Likes Received:
    119
    Dislikes Received:
    4
    My Regimen:
    My Regimen
    My Regimen
    Unfortuntely yes, the thin spot I had like yours got a little bigger and I'm starting to lose density all over, still not really noticeable but it will be soon. I don't want to make you panic or anything, but it might be the beginning. But hey this is just my opinion, others think it looks fine. I think its unnoticeable at the moment but it just reminds me of exactly how mine started. Could just be a cowlick, but that's what I first thought about mine too
     
    ElTioLaBota likes this.
  11. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    And I’m sure if you could go back you would start finasteride right !??

    Just becomes a bit of an obsession and it’s not even that bad yet. I don’t know what I’ll do when it gets ‘bad’
     
  12. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    1 last thing . The pictures I posted I sweep my hair the opposite way. My hair seems to go in all different directions but when I sweep it that way you can see the thin spot more clearly!
     
  13. ZenHead

    ZenHead Established Member My Regimen

    Joined:
    Oct 25, 2017
    Messages:
    135
    Likes Received:
    119
    Dislikes Received:
    4
    My Regimen:
    My Regimen
    My Regimen
    If you don't mind starting finasteride then I'd say go for it. Just because I had sides doesn't mean you will. My advice would be for you to try it out, but drop it if you get sides. And just like you my hair looks worse if I sweep it the opposite direction. if I style it in its' natural "swirl" it looks better.
     
  14. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    I’m happy to take the risk if it means keeping my hair! Did you not see any results from taking it?
     
  15. bluecyclone

    bluecyclone Established Member My Regimen

    Joined:
    May 23, 2017
    Messages:
    141
    Likes Received:
    15
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Is there a sweet spot where you can determine if you get sides before a major shed occurs?

    Is it a few days and you can jump off before a big shed? I’m working on a framework to decide on if I’m a repaindered or not. Seems like a mistake on here is stying I’m too long, enduring a huge shed, and being stuck in something that’s not working for you. I feel that way about minoxidil.

    Doctor ‘no ones hair ever got worse on Rogain, it can do no harm’
     
  16. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    You think my hair loss could be down to something else then ? :s
     
  17. TimPro9976

    Joined:
    Nov 23, 2017
    Messages:
    66
    Likes Received:
    10
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    What sides might I ask?? And how severe?
    Cheers
     
  18. bluecyclone

    bluecyclone Established Member My Regimen

    Joined:
    May 23, 2017
    Messages:
    141
    Likes Received:
    15
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    I thought so for awhile. But started to see the actual miniaturized hairs. My guess is that an adverse event accelerated a slow unnoticeable diffuse loss. Some hope that maybe some of the accute loss will come back.
     
  19. doyle11

    doyle11 Established Member

    Joined:
    Apr 8, 2010
    Messages:
    131
    Likes Received:
    54
    Dislikes Received:
    3
    I would be reluctant to advise meds at this stage. Maybe try nizoral or a decent shampoo for the dryness and itch?

    I personally think the rate of sides for finasteride is a lot higher than the 5% or whatever quoted. I think most people will have some kind of reaction be it brain fog, fatigue, watery spunk or some other relatively minor sides.

    I didn't even notice I had any sides until I came off it and could focus 100% better
     
    ZenHead likes this.
  20. ZenHead

    ZenHead Established Member My Regimen

    Joined:
    Oct 25, 2017
    Messages:
    135
    Likes Received:
    119
    Dislikes Received:
    4
    My Regimen:
    My Regimen
    My Regimen
    I was only on it for 4 months before the sides became too much for me to handle. Only sexual sides but still that’s a no-go for me. In terms of results, it might have slowed it down but 4 months is way too early to tell, better to give it 6-12 months
     

Share This Page